Alert archive / South Dakota / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 119, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jul 9, 2009, 3:10 AM CDT for Beadle County, South Dakota. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2009, 3:10 AM CDT (08:10 UTC)
- Expired
- Jul 9, 2009, 4:15 AM CDT
- In force
- 65 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
County Beadle County, SD
The radar
The Aberdeen radar (KABR), 111 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 3:50 AM CDT | HAIL 1 | 2 E Wolsey, SD | RELAYED BY MEDIA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 40 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 9:58 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 8.2 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 452 J/kg
- Mixed-layer CIN
- -280 J/kg
- Mixed-layer LCL
- 1286 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KFSD 090810
SVRFSD
SDC005-090915-
/O.NEW.KFSD.SV.W.0119.090709T0810Z-090709T0915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
310 AM CDT THU JUL 9 2009
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BEADLE COUNTY IN EAST CENTRAL SOUTH DAKOTA
* UNTIL 415 AM CDT
* AT 305 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 65 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 29 MILES WEST OF HITCHCOCK TO
26 MILES WEST OF WOLSEY TO 45 MILES WEST OF WOLSEY...AND WERE
MOVING EAST AT 45 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
WOLSEY AROUND 340 AM CDT...
HITCHCOCK AROUND 345 AM CDT...
VIRGIL AROUND 355 AM CDT...
HURON AROUND 400 AM CDT...
CAVOUR AROUND 410 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...AS WELL AS DESTRUCTIVE HAIL...BY
MOVING TO A STRONG SHELTER. A WELL BUILT PERMANENT BUILDING IS
BEST...PREFERABLY TOWARD THE INSIDE OF THE BUILDING AND AWAY FROM
OUTSIDE WALLS AND WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT
THURSDAY MORNING FOR SOUTHEASTERN SOUTH DAKOTA.
&&
LAT...LON 4463 9802 4435 9803 4420 9833 4420 9871
4442 9870 4461 9872 4464 9870
TIME...MOT...LOC 0810Z 281DEG 38KT 4476 9889 4450 9890
4428 9930
$$
SCHUMACHER3 follow-up statements
000
WWUS53 KFSD 090825
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
325 AM CDT THU JUL 9 2009
SDC005-090915-
/O.CON.KFSD.SV.W.0119.000000T0000Z-090709T0915Z/
BEADLE SD-
325 AM CDT THU JUL 9 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM CDT
FOR BEADLE COUNTY...
AT 320 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 65 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 18 MILES NORTHWEST OF
HITCHCOCK TO 14 MILES WEST OF WOLSEY TO 35 MILES WEST OF
WOLSEY...MOVING EAST AT 45 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
WESSINGTON AROUND 330 AM CDT...
WOLSEY AROUND 340 AM CDT...
HITCHCOCK AND BROADLAND AROUND 345 AM CDT...
VIRGIL AROUND 355 AM CDT...
HURON AROUND 400 AM CDT...
CAVOUR AROUND 410 AM CDT...
AT 310 AM CDT...EMERGENCY MANAGEMENT IN HAND COUNTY REPORTED WINDS
IN EXCESS OF 50 MPH NEAR MILLER. THESE WINDS WILL BE APPROACHING
WESSINGTON AROUND 330 AM CDT...AND WOLSEY AROUND 340 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. THIS IS AN
EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT
THURSDAY MORNING FOR SOUTHEASTERN SOUTH DAKOTA.
&&
LAT...LON 4463 9802 4435 9803 4420 9833 4420 9871
4442 9870 4461 9872 4464 9870
TIME...MOT...LOC 0823Z 281DEG 38KT 4473 9869 4447 9871
4425 9911
$$
SCHUMACHER000
WWUS53 KFSD 090834
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
334 AM CDT THU JUL 9 2009
SDC005-090915-
/O.CON.KFSD.SV.W.0119.000000T0000Z-090709T0915Z/
BEADLE SD-
334 AM CDT THU JUL 9 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM CDT
FOR BEADLE COUNTY...
AT 330 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 65 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF HITCHCOCK
TO 7 MILES NORTHWEST OF WOLSEY TO 29 MILES WEST OF VIRGIL...MOVING
EAST AT 45 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
WOLSEY AND HITCHCOCK AROUND 340 AM CDT...
BROADLAND AROUND 345 AM CDT...
VIRGIL AROUND 355 AM CDT...
HURON AROUND 400 AM CDT...
CAVOUR AROUND 410 AM CDT...
DAMAGING WINDS UP TO 64 MPH WERE REPORTED IN MILLER AT 322 AM CDT
THIS STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY
AWAY FROM WINDOWS THESE WINDS WILL BE AFFECTING WESSINGTON THROUGH
335 AM CDT AND AFFECT WOSLEY. ON ITS CURRENT TRACK...THE STRONGEST
WINDS WOULD THEN EFFECT HURON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. THIS IS AN
EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT
THURSDAY MORNING FOR SOUTHEASTERN SOUTH DAKOTA.
&&
LAT...LON 4463 9802 4435 9803 4420 9833 4420 9871
4442 9870 4461 9872 4464 9870
TIME...MOT...LOC 0832Z 281DEG 38KT 4471 9855 4445 9857
4423 9898
$$
SCHUMACHER000
WWUS53 KFSD 090914
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
414 AM CDT THU JUL 9 2009
SDC005-090924-
/O.EXP.KFSD.SV.W.0119.000000T0000Z-090709T0915Z/
BEADLE SD-
414 AM CDT THU JUL 9 2009
...THE SEVERE THUNDERSTORM WARNING FOR BEADLE COUNTY EXPIRES AT 415
AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT
THURSDAY MORNING FOR SOUTHEASTERN SOUTH DAKOTA. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 1000 AM CDT THURSDAY MORNING FOR
NORTHWEST IOWA AND SOUTHWEST MINNESOTA AND NORTHEAST NEBRASKA AND
SOUTHEASTERN SOUTH DAKOTA.
LAT...LON 4463 9802 4435 9803 4420 9833 4420 9871
4442 9870 4461 9872 4464 9870
TIME...MOT...LOC 0914Z 281DEG 38KT 4462 9794 4436 9796
4415 9838
$$
SCHUMACHERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 9:00 PM CDT, 6 hours 10 minutes earlier.
Area forecast discussion, Jul 8, 9:00 PM CDT, 6 hours 10 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 900 PM CDT WED JUL 8 2009 .DISCUSSION... SCT TSTMS MOVG EWD INTO CNTRL SD ATTM...FASTER AND FURTHER SOUTH THAN ALL MODELS...BUT APPEARS TO HAVE A TEMPORARY WEAKENING TREND BASED ON RADAR AND LIGHTNING CHART. MAIN DYNAMICS AND TSTMS MOVG EWD INTO WRN ND ATTM...WHICH SHOULD TURN EITHER SE AS DVLPG MCS WITH HELP FM CORFIDI VECTORS TNGT...OR STRENGTHEN CURRENT ACTIVITY IN CNTRL SD...ESP IF TSTMS TAP INTO MOIST UNSTABLE VEERING SLY LLJ. DID SPEED UP AND RAISE POPS WRN CWA BY MIDN...AND ALG AND NORTH OF I90 REST OF NGT...AND EVEN DOWN INTO NWRN IA BY THU MRNG. STILL APPEARS NORTH OF I90 AND ESP HIGHWAY 14 HAS MAIN CHC OF SVR SQUALL LINE DVLPMT AFT MIDN WITH STG EVAP COOLING POTENTIAL WITH STEEP LAPSE RATES ALOFT. OTRW PREV FCST IN THE BALLPARK. /RSR && .AVIATION... MVFR STRATOCUMULUS HAS LIFTED OVER ALL BUT THE KHON TAF SITE THIS EVENING...THOUGH EXPECT THIS TO CONTINUE TO LIFT THROUGH THE EVENING HOURS. STRONG STORMS ARE PRESENTLY DEVELOPING OVER WESTERN SOUTH DAKOTA WITH MID LEVEL WAVE...AND COULD SEE THESE PUSH INTO THE KHON AREA AROUND 05Z...BEFORE STRONGER STORMS PUSH ACROSS THE REGION BETWEEN 06Z AND 12Z. WHILE THE BIGGEST IMPACT WILL BE SEEN AT THE KHON TERMINAL...FURTHER SOUTH DEVELOPMENT MY BRING THEM INTO KFSD AFTER 09Z. THESE STORMS MAY PRODUCE STRONG GUSTY WINDS AND HAIL AS THEY PUSH ACROSS THE AREA. /JM && .PREV DISCUSSION... MID LEVEL CUMULUS DEVELOPING NEAR HETTINGER AND DICKINSON NORTH DAKOTA AS STRONG UPPER WAVE PUSHES INTO EASTERN MONTANA. EXPECT CONVECTION TO DEVELOP OVER THE NEXT FEW HOURS AND CONGEAL INTO AN MCS PROPAGATING EASTWARD INITIALLY...HOWEVER AS THE LOW LEVEL JET INCREASES AND STORMS MOVE TOWARDS EASTERN EDGE OF THERMAL RIDGE...EXPECT STORMS TO PROPAGATE SOUTHEAST. EXPECT STORMS TO WORK INTO NORTHERN PORTIONS OF FORECAST AREA AFTER MIDNIGHT...AND HAVE INCREASED POPS INTO THE LIKELY CATEGORY ALONG HIGHWAY 14. LOW LEVEL JET OF 30-40 KNOTS ACROSS FORECAST AREA BETWEEN 2000-4000 FEET AGL MAY BE BROUGHT DOWN TO THE SURFACE BY DOWNDRAFTS WITH ONLY A MINIMAL SURFACE INVERSION BELOW 875 MB. DOWNDRAFT CAPE IN EXCESS OF 1000 J/KG NEAR KHON AROUND 12Z TOMORROW...BUT EXPECT LINE TO BE SLIGHTLY FURTHER EAST DUE TO ACCELERATION OF COLD POOL. HAVE ALSO INCLUDED COLD POOL IN WIND FIELD...AND DROPPED LOWS ACROSS NORTHERN EDGE OF CWA. /BT EXPECT MATURE ESEWRD TRACKING BOW ECHO TO BE PLOWING THRU NRN/NERN CWA ON THURSDAY MORNING...FOLLOWING THE VEERING LLJ THRU SWRN MN. EVEN IF AREAS TO THE SOUTH AND WEST OF WHERE BEST COVERAGE EXPECTED NORTH OF A BKX TO MWM LINE THRU EARLY MORNING...WL HAVE SOME MINIMAL THREAT OF CONVECTION WITH NICE ELEVATED MIXED LAYER...AND ADDITIONAL INFLUENCE OF COLD POOL LIFT AS WELL DEFINED OUTFLOW BNDRY PRESSES S/SW OUT OF AREA. THIS WL MERGE TO THE W WITH MAIN CDFNT SLIDING THRU THE DKTS AS MCS LIKELY TO OUTRUN THIS BNDRY OVERNIGHT AND EARLY MORNING HOURS. LKLY THAT EXTENSIVE OUTFLOW WILL REALLY IMPACT CONVECTIVE REDEVELOPMENT ALG THE BNDRY THRU THE AFTN...WITH MOST LKLY FIRING POINT ALG SRN OUTFLOW EXTENT...WHERE INSTABILITY WL FOCUS 1500-2000 J/KG MLCAPE...WITH SOME CAPPING ESPLY WITHIN OUTFLOW POOL. FOR NOW...WL LIMIT SEVERE MENTION TO SRN PORTIONS OF NW IA ALG OUTFLOW AND TRIPLE PT FOR LTR AFTN...AND KEEP CHC TO SLIGHT CHANCE FARTHER NWRD ALG SYNOPTIC CONVERGENCE. WIND FIELDS ARE CERTAINLY MORE FAVORABLE FOR ORGANIZATION FARTHER NWRD...BUT BETTER LOW LVL SHEAR/EXPLOSIVE INSTABILITY ALG SRN OUTFLOW...PROBABLY LEADING TO A CONDITIONAL SIGNIFICANT SVR THREAT INTO THE EARLY EVENING THRU NW IA/NERN NEBRASKA/EXTREME SERN SD. BNDRY SLOWS TO S ON THU NIGHT...AND AS GET INTO THE RIGHT ENTRANCE REGION OF JET...WL SEE PCPN EXPAND NWRD AGAIN LTR THU NIGHT AND FRIDAY THRU MAINLY AREAS ALG/S OF I90. FOR NOW...KEPT AT LOWER CHC LVLS WITH MUCH CONVECTIVE EFFECTS TO YET DETERMINE. WL TEMPER HIGHS SOMEWHAT WITH CLDS/POTENTIAL PRECIP. INSTABILITY GRADIENT SUGGESTED TO LINGER INTO FRI EVNG THRU SRN CWA...AND KEPT LOW POPS IN DESPITE THREAT THAT LOWER LVL BNDRY TO S MAY TAKE OVER BY THIS TIME. SAT...COOLER HIGH SLIDES INTO NRN CWA AND INTO MN...CLEARING SKIES AND LOWERING HUMIDITY. FOR THE EXTENDED RANGE /SAT NIGHT THRU WED/ REMAINS A CHALLENGE WITH FLOW BETWEEN THE ERN CANADIAN TROUGHING...NRN ROCKIES RIDGING...AND TIMING ANY STRONGER WAVES CROSSING THRU INTO NRN PLAINS CONFLUENCE. SOME CONSIDERABLE VARIATION ON THE RELATIVE STRENGTH OF THIS RIDGING AND ADVANCE OF STRONGER TROUGH IMPULSE FROM PAC NW INTO CONFLUENCE ZONE. OPERATIONAL GFS CONTINUES TO BE WELL TO THE AGGRESSIVE SIDE OF THE ENVELOPE...AND CONSIDERING OTHER SLNS FAVOR A LITTLE SLOWER IMPULSE...BUT NOT TOO MUCH SLOWER GIVEN THE CONFLUENT NATURE TO FLOW. ADDED IN A SMALL THREAT FOR NOCTURNAL STORMS SAT NIGHT/EARLY SUN AM WITH . THESE WOULD HAVE TO BE INDEPENDENT OF ANY LATE DAY SAT STORMS WHICH DEVELOP THRU THE HIGH PLAINS...WHICH WOULD TEND TO PROPAGATE ESE TOWARD NEBRASKA RATHER THAN E/NE. BETTER THREAT FOR STORMS LOOKS TO INITIATE BY LTR SUN AFTN AND INTO SUNDAY NIGHT WITH CONSENSUS OF JET ENTRANCE REGION NEAR AREA AND DECENT LOW TO MID LVL FOCUS. COULD STILL HAVE A LINGERING THREAT THRU FAR SRN CWA ON MONDAY...BUT EXPECT THE MOST OF THE DAY AND MOST OF THE AREA WL BE DRY. LEADING WAA AHEAD OF STRONGER SYSTEM STARTS MON NIGHT... AND AGAIN SEEMS TO BE ON TRACK WITH NOCTURNAL TIMING. OVERALL...DOWNTREND IN PCPN AFTER FROPA TUE/TUE NIGHT...WITH ONLY HANGING ON TO A SMALL DIABATICALLY INDUCED THREAT UNDER MN COLD POOL ON WED. HARD TO PICTURE TMPS GETTING TOO WARM WITH LARGE SCALE FLOW REMAINING CONFLUENT...WITH BEST CHANCE OF SQUEEZING SOME PREFRONTAL WARMTH AHEAD OF APPROACHING BNDRY ON TUE. OTHERWISE...GENERALLY AT OR BLO NORMAL...DEPENDING ON CONVECTIVE DEBRIS. /CHAPMAN && .FSD WATCHES/WARNINGS/ADVISORIES... IA...NONE. MN...NONE. NE...NONE. SD...NONE. &&
Hazardous weather outlook, Jul 8, 12:20 PM CDT, 14 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1220 PM CDT WED JUL 08 2009 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-091200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1220 PM CDT WED JUL 08 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... THUNDERSTORMS WILL DEVELOP OVER WESTERN NORTH DAKOTA LATE THIS AFTERNOON. THESE STORMS WILL MOVE EAST ACROSS NORTH DAKOTA AND BUILD SOUTHWARD INTO NORTH CENTRAL SOUTH DAKOTA DURING THE EVENING HOURS. STORMS WILL CONGEAL INTO A COMPLEX OF THUNDERSTORMS...WHICH IS EXPECTED TO MOVE ACROSS NORTHEAST AND EAST CENTRAL SOUTH DAKOTA AFTER MIDNIGHT...AND INTO SOUTHWEST MINNESOTA THURSDAY MORNING. THIS COMPLEX OF THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY STRONG DAMAGING WINDS IN EXCESS OF 70 MPH AND HAIL TO THE SIZE OF HALF DOLLARS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL AGAIN BE POSSIBLE ALONG AND EAST OF INTERSTATE 29 THURSDAY AFTERNOON AND EVENING AS A COLD FRONT PUSHES ACROSS THE AREA. SOME THUNDERSTORMS MAY BECOME SEVERE...PRODUCING LARGE HAIL...DAMAGING WINDS...AS WELL AS ISOLATED TORNADOES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY ALONG AND NORTH OF HIGHWAY 14 EARLY THURSDAY MORNING. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 10:47 PM CDT | Severe Thunderstorm Warning | FSD | Brule | 43 min |
| Jul 9, 1:37 AM CDT | Severe Thunderstorm Warning | FSD | Hanson, McCook | 38 min |
| Jul 9, 2:12 AM CDT | Severe Thunderstorm Warning | FSD | Hutchinson, McCook, Minnehaha, Turner | 48 min |
| Jul 9, 2:46 AM CDT | Severe Thunderstorm Warning | FSD | Charles Mix, Gregory | 33 min |
| Jul 9, 3:52 AM CDT | Severe Thunderstorm Warning | FSD | Jerauld | 38 min |
| Jul 9, 4:13 AM CDT | Severe Thunderstorm Warning | FSD | Aurora, Brule, Jerauld | 32 min |
| Jul 9, 4:29 AM CDT | Severe Thunderstorm Warning | FSD | Jerauld | 31 min |
| Jul 9, 4:35 AM CDT | Severe Thunderstorm Warning | FSD | Aurora | 40 min |
| Jul 9, 4:45 AM CDT | Severe Thunderstorm Warning | FSD | Aurora, Davison, Hanson, Sanborn | 45 min |
| Jul 9, 5:02 AM CDT | Severe Thunderstorm Warning | FSD | Hanson, Hutchinson, Miner, Sanborn | 43 min |
| Jul 9, 5:10 AM CDT | Severe Thunderstorm Warning | FSD | Aurora, Charles Mix, Douglas, Hutchinson | 35 min |
| Jul 9, 5:22 AM CDT | Severe Thunderstorm Warning | FSD | Davison, Hanson, Hutchinson, Lake, McCook, Miner | 38 min |
| Jul 9, 5:26 AM CDT | Severe Thunderstorm Warning | FSD | Davison, Hanson | 34 min |
| Jul 9, 5:43 AM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Douglas, Hutchinson, Yankton | 47 min |
| Jul 9, 5:55 AM CDT | Severe Thunderstorm Warning | FSD | Clay, Hanson, Hutchinson, Lincoln, McCook, Minnehaha and 2 more | 34 min |
| Jul 9, 6:23 AM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Hutchinson, Yankton | 52 min |
| Jul 9, 7:12 AM CDT | Severe Thunderstorm Warning | FSD | Clay, Yankton | 33 min |
| Jul 9, 7:25 AM CDT | Severe Thunderstorm Warning | FSD | Clay | 35 min |
| Jul 9, 8:03 AM CDT | Severe Thunderstorm Warning | FSD | Union | 42 min |
| Jul 9, 8:29 AM CDT | Severe Thunderstorm Warning | FSD | Union | 61 min |
| Jul 9, 10:50 AM CDT | Severe Thunderstorm Warning | FSD | Clay, Lincoln, Turner, Union | 25 min |
| Jul 9, 11:14 AM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Union | 31 min |
| Jul 9, 12:07 PM CDT | Flash Flood Watch | FSD | Bon Homme, Brookings, Clay, Hutchinson, Lake, Lincoln and 6 more | 21 hr |
| Jul 9, 2:02 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Union | 28 min |
| Jul 9, 2:28 PM CDT | Flash Flood Warning | FSD | Clay, Union, Yankton | 93 min |
| Jul 9, 2:28 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Union, Yankton | 32 min |
| Jul 9, 2:48 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Union | 27 min |
| Jul 9, 3:15 PM CDT | Severe Thunderstorm Warning | FSD | Union | 30 min |
| Jul 9, 3:24 PM CDT | Flash Flood Warning | FSD | Union | 85 min |
| Jul 9, 6:48 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln | 42 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.